Chakrabarti, A and Ahluwalia, DS and Manam, SR (2003) A note on surface water waves for finite depth in the presence of an ice-cover. In: Indian Journal of Pure and Applied Mathematics, 34 (11). pp. 1631-1644.
A_note_on_surfac.pdf - Published Version
A class of I boundary value problems involving propagation of two-dimensional surface water waves, associated with water of uniform finite depth, against a plane vertical wave maker is investigated under the assumption that the surface is covered by a thin sheet of ice. It is assumed that the ice-cover behaves like a thin isotropic elastic plate. Then the problems under consideration lead to those of solving the two-dimensional Laplace equation in a semi-infinite strip, under Neumann boundary conditions on the vertical boundary as well as on one of the horizontal boundaries, representing the bottom of the fluid region, and a condition involving upto fifth order derivatives of the unknown function on the top horizontal ice-covered boundary, along with the two appropriate edge-conditions, at the ice-covered corner, ensuring the uniqueness of the solutions. The mixed boundary value problems are solved completely, by exploiting the regularity property of the Fourier cosine transform.
|Item Type:||Journal Article|
|Additional Information:||Copyright of this article belongs to Indian National Science Academy.|
|Department/Centre:||Division of Physical & Mathematical Sciences > Mathematics|
|Date Deposited:||04 Aug 2011 08:38|
|Last Modified:||04 Aug 2011 08:38|
Actions (login required)